Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Convergence in distribution of products of random matrices: a semigroup approach


Author: Arunava Mukherjea
Journal: Trans. Amer. Math. Soc. 303 (1987), 395-411
MSC: Primary 60B15; Secondary 60F05
DOI: https://doi.org/10.1090/S0002-9947-1987-0896029-8
MathSciNet review: 896029
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of weak convergence of the sequence of convolution powers of a probability measure has been considered in this paper in the general context of a noncompact semigroup and in particular, in the semigroup of nonnegative and real matrices. Semigroup methods have been used to give simple proofs of some recent results of Kesten and Spitzer in nonnegative matrices. It has been also shown that these methods often lead to similar results in the more general context of real matrices.


References [Enhancements On Off] (What's this?)

  • [B] Philippe Bougerol, Tightness of products of random matrices and stability of linear stochastic systems, Ann. Probab. 15 (1987), 40-74. MR 877590 (89a:60028)
  • [C] W. Edwin Clark, Remark on the kernel of a matrix semigroup, Czechoslovak Math. J. 15(90) (1965), 305-309. MR 0177047 (31:1311)
  • [HM] G. Högnäs and A. Mukherjea, Recurrent random walks and invariant measures on semigroups of $ n \times n$ matrices, Math. Z. 173 (1980), 69-94. MR 584350 (81m:60131)
  • [KS] Harry Kesten and Frank Spitzer, Convergence in distribution for products of random matrices, Z. Wahrsch. Verw. Gebiete 67 (1984), 363-386. MR 761563 (86c:60017)
  • [M] A. Mukherjea, Limit theorems: Stochastic matrices, ergodic Markov chains and measures on semigroups, Prob. Analysis and Related Topics, Vol. 2, Academic Press, 1979, pp. 143-203. MR 556681 (81i:60013)
  • [M$ _{1}$] -, A new result on the convergence of nonhomogeneous stochastic chains, Trans. Amer. Math. Soc. 262 (1980), 505-520. MR 586731 (83k:60072a)
  • [MT] A. Mukherjea and N. A. Tserpes, Measures on topological semigroups, Lecture Notes in Math., vol. 547, Springer-Verlag, Berlin and New York, 1976. MR 0467871 (57:7722)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60B15, 60F05

Retrieve articles in all journals with MSC: 60B15, 60F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0896029-8
Keywords: Nonnegative matrices, convolution of probability measures, completely simple semigroups, kernel of a semigroup
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society